MAUDE Adverse Event Report: SYNTHES GMBH 2.8MM PERCUTANEOUS DRILL BIT F/LCP® PL QC/200MM/100MM CALIB; BIT, DRILL

SYNTHES GMBH 2.8MM PERCUTANEOUS DRILL BIT F/LCP® PL QC/200MM/100MM CALIB; BIT, DRILL
Catalog Number 324.214
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Part #: 324.214-us.Lot #: 6231p66.Manufacturing site: jabil bettlach.Release to warehouse date: 31, may 2023.The device was not returned to depuy synthes for evaluation, however photo was provided for review.The photo only shows gtin and lot number and no other observation pertaining to the nature of the reported event could be identified.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.The overall complaint was unconfirmed as the observed condition of the 324.214, 2.8 perc db lcp pl qc/200/100 calib would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on an unknown date, it was found that the drill bit in question was dull and was struggling to cut through the patient¿s bone.There was no reported adverse patient impact.The procedure was completed successfully with a few minutes of surgical delay.No further information is available to report.This report is for a 2.8mm percutaneous drill bit f/lcp® pl qc/200mm/100mm calib.This is report 1 of 2 for (b)(4).

Brand Name
2.8MM PERCUTANEOUS DRILL BIT F/LCP® PL QC/200MM/100MM CALIB
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key17576425
Report Number8030965-2023-10487
Device Sequence Number18242675
Product Code HTW
UDI-Device Identifier10886982191281
UDI-Public(01)10886982191281
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.214
Device Lot Number6231P66
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.8 PERC DB LCP PL QC/200/100 CALIB
Patient SexUnknown